U.S. doctors online nowAsk doctors free
A 45-year-old member asked:

please advise if it's ok to take clindamycin for my tooth infection and take azithromycin for my respiratory infection?

4 doctor answers5 doctors weighed in
Dr. Gary Sandler
Dentistry 54 years experience
Multiple medications: It would probably be best just to be on one antibiotic, if possible, to take care of both situations. I would discuss this issue both with your dentist and your physician. It would be their call based upon your specific medical and dental situation what would be best for you.
Dr. Theodore Davantzis
Dentistry 40 years experience
Talk to your dentist: Trying to give you proper advice on medications without knowing your medical history and dental history is not prudent. Your dentist will consult with your physician regarding your meds.
Dr. Jeffrey Bassman
Dentistry 45 years experience
Talk to pharmacist: Unsure and you have to be careful about med interactions. I would ask dr. Who should discuss with a pharmacist.
Dr. Paul Grin
Pain Management 36 years experience
See your doctor: Self-medication can contribute to the inappropriate use of antibiotics in respiratory tract infections or tooth infection and cause serious complications. An early diagnosis and appropriate treatment by your doctor and dentist can make a big difference.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 27-year-old member asked:

What disease could cause the following symptoms: bleeding gums, loose teeth, painful and swollen joints?

2 doctor answers9 doctors weighed in
Dr. Carlos Kier
Rheumatology 51 years experience
Vitamin C deficiency: The symptoms you described are classic symptoms of vitamin c deficiency(scurvy). The symptoms in part or in whole could be secondary to a number of medical problems. Without more clinical information a more specific response is not possible.
A 34-year-old member asked:

Do many people experience dry ears (crusty outer infection) and eczema like lesions on arms and legs from accutane?

2 doctor answers2 doctors weighed in
Dr. Malaika Witter Hewitt
ENT and Head and Neck Surgery 23 years experience
No: Eczematous otitis externa is very common, particularly among people who experience some type of dermatitis in the scalp. Autoimmune skin diseases are also more commonly associated with eczematous otitis externa. Accutane is not known to be an associated cause.
A 24-year-old member asked:

Every time I get sick I seem to develop a bacterial infection such as phemonia, bronchitis, strep throat. I'm 24, sick again for 3 days now. Cold?

3 doctor answers6 doctors weighed in
Dr. Booth Wainscoat
Infectious Disease 21 years experience
Get tested: Repeated infections in a young person suggests a weakness in the immune system. Some immunodeficiencies are genetic & show up in early adulthood. Others may be acquired such as hiv. A specialist needs to sort this out.Other diseases can mimic infection such as autoimmune disease. This requires special testing. Always maximize your general health with proper rest, nutrition & exercise.
A 26-year-old member asked:

25 y o healthy male has a fever after taking amoxosyillin for 2 days for strep. All the symptoms of strep and an ear infection. No chills. Fever 102. ?

1 doctor answer2 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
Change antibiotic: Amoxicillin is ok, but Augmentin (Amoxicillin plus clavulanate) is better or clindamycin. You could also have a viral infection that could be causing the fever as well. Add Motrin or tylenol (acetaminophen) for the fever.
A member asked:

My child keeps getting ear infections. Should she get tubes, eventhough my pediatrician wants to keep treating her with antibiotics?

4 doctor answers13 doctors weighed in
Dr. Anifat Balogun
ENT and Head and Neck Surgery 29 years experience
Ear Infections/ Tube: Middle ear fluid can predispose to recurrent ear infection & hearing loss. Indications for placing ear tube are: persistent fluid in the middle ear (serous otitis media, som) not resolving after a 3-month period of clinical observation, persistent otitis media with effusion (ome) >= 3 mo, acute otitis media (aom) not responding to antibiotic treatment or complicated by mastoiditis, meningitis, etc.

Related questions

A 46-year-old member asked:
2 doctor answers5 doctors weighed in
A 76-year-old female asked:
2 doctor answers3 doctors weighed in
A female asked:
2 doctor answers2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 18, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.